Alert archive / South Carolina / Small Craft Advisories in 2012

Small Craft Advisory 30, NWS Wilmington, NC

April 21, 2012

NWS Wilmington, NC issued this small craft advisory at Apr 21, 2012, 2:18 AM EDT. It took effect at Apr 22, 2012, 4:00 AM EDT. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2012, 2:18 AM EDT (06:18 UTC)
In effect from
Apr 22, 2012, 4:00 AM EDT
Expired
Apr 23, 2012, 10:47 PM EDT
In force
43 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

378 
WHUS72 KILM 210618
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
218 AM EDT SAT APR 21 2012

AMZ254-256-211600-
/O.NEW.KILM.SC.Y.0030.120422T1000Z-120423T1000Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
218 AM EDT SAT APR 21 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM EDT
MONDAY.

* WINDS...SOUTH 15 TO 25 KT...BECOMING NORTHWEST 20 TO 30 KT
  SUNDAY NIGHT INTO MONDAY.

* SEAS...SEAS 5 TO 8 FEET SUNDAY AND MONDAY...HIGHEST OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ250-252-211600-
/O.NEW.KILM.SC.Y.0030.120422T1000Z-120423T2200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
218 AM EDT SAT APR 21 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 PM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 PM EDT
MONDAY.

* WINDS...SOUTH 15 TO 25 KT...BECOMING NORTHWEST 20 TO 30 KT
  SUNDAY NIGHT.

* SEAS...SEAS 4 TO 7 FEET SUNDAY AND SUNDAY NIGHT...HIGHEST SEAS
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

8
11 follow-up statements
897 
WHUS72 KILM 210818
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
418 AM EDT SAT APR 21 2012

AMZ254-256-211600-
/O.EXT.KILM.SC.Y.0030.120422T1000Z-120423T1300Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
418 AM EDT SAT APR 21 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM SUNDAY TO 9 AM
EDT MONDAY...

* WINDS...WEST TO NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT
  SUNDAY NIGHT.

* SEAS...4 TO 7 FEET...HIGHEST OUTER WATERS OFF THE WINYAH BAY
  ENTRANCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ250-252-211600-
/O.EXT.KILM.SC.Y.0030.120422T1000Z-120424T0100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
418 AM EDT SAT APR 21 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM SUNDAY TO 9 PM
EDT MONDAY...

* WINDS...WEST TO NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT
  SUNDAY NIGHT.

* SEAS...5 TO 8 FEET...HIGHEST OFF CAPE FEAR. DOMINATE PERIODS
  WILL RUN 5 TO 7 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
11
211 
WHUS72 KILM 211532
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1132 AM EDT SAT APR 21 2012

AMZ254-256-220400-
/O.CON.KILM.SC.Y.0030.120422T1000Z-120423T1300Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1132 AM EDT SAT APR 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO
9 AM EDT MONDAY...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ250-252-220400-
/O.CON.KILM.SC.Y.0030.120422T1000Z-120424T0100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1132 AM EDT SAT APR 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO
9 PM EDT MONDAY...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$


MBB
001 
WHUS72 KILM 212316
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
716 PM EDT SAT APR 21 2012

AMZ254-256-221015-
/O.CON.KILM.SC.Y.0030.120422T1000Z-120423T1300Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
716 PM EDT SAT APR 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO
9 AM EDT MONDAY...

* WINDS...NORTHWEST TO WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ250-252-221015-
/O.CON.KILM.SC.Y.0030.120422T1000Z-120424T0100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
716 PM EDT SAT APR 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO
9 PM EDT MONDAY...

* WINDS...NORTHWEST TO WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
RJD
950 
WHUS72 KILM 220243
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1043 PM EDT SAT APR 21 2012

AMZ254-256-221000-
/O.EXT.KILM.SC.Y.0030.120422T0800Z-120423T1300Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1043 PM EDT SAT APR 21 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM SUNDAY TO 9 AM
EDT MONDAY...

* WINDS...SHIFTING TO NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30
  KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ250-252-221000-
/O.EXT.KILM.SC.Y.0030.120422T0800Z-120424T0100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1043 PM EDT SAT APR 21 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM SUNDAY TO 9 PM
EDT MONDAY...

* WINDS...SHIFTING TO NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30
  KT.

* SEAS...5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
RJD
008 
WHUS72 KILM 220721
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
321 AM EDT SUN APR 22 2012

AMZ254-256-221600-
/O.CON.KILM.SC.Y.0030.120422T0800Z-120423T1300Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
321 AM EDT SUN APR 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY...

* WINDS...SOUTHEAST WINDS 10 TO 20 KT THIS MORNING...BECOMING
  NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT THIS AFTERNOON
  AND OVERNIGHT.

* SEAS...4 TO 7 FEET...HIGHEST OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ250-252-221600-
/O.CON.KILM.SC.Y.0030.120422T0800Z-120424T0100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
321 AM EDT SUN APR 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT MONDAY...

* WINDS...SOUTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT...BECOMING
  NORTHWEST 20 TO 30 KT LATE TODAY AND OVERNIGHT.

* SEAS...5 TO 9 FEET...HIGHEST OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

8
143 
WHUS72 KILM 221532
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1132 AM EDT SUN APR 22 2012

AMZ254-256-230400-
/O.CON.KILM.SC.Y.0030.000000T0000Z-120423T1300Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1132 AM EDT SUN APR 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY...

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ250-252-230400-
/O.CON.KILM.SC.Y.0030.000000T0000Z-120424T0100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1132 AM EDT SUN APR 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT MONDAY...

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
229 
WHUS72 KILM 230100
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
900 PM EDT SUN APR 22 2012

AMZ254-256-231000-
/O.CON.KILM.SC.Y.0030.000000T0000Z-120423T1300Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
900 PM EDT SUN APR 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY...

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ250-252-231000-
/O.CON.KILM.SC.Y.0030.000000T0000Z-120424T0100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
900 PM EDT SUN APR 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT MONDAY...

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
RJD
433 
WHUS72 KILM 230645
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
245 AM EDT MON APR 23 2012

AMZ254-256-231600-
/O.EXT.KILM.SC.Y.0030.000000T0000Z-120423T2200Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
245 AM EDT MON APR 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 6 FEET...HIGHEST OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ250-252-231600-
/O.CON.KILM.SC.Y.0030.000000T0000Z-120424T0100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
245 AM EDT MON APR 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET...HIGHEST OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

8
492 
WHUS72 KILM 231532
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1132 AM EDT MON APR 23 2012

AMZ254-256-232200-
/O.CON.KILM.SC.Y.0030.000000T0000Z-120423T2200Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1132 AM EDT MON APR 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ250-252-232200-
/O.CON.KILM.SC.Y.0030.000000T0000Z-120424T0100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1132 AM EDT MON APR 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
226 
WHUS72 KILM 232159
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
559 PM EDT MON APR 23 2012

AMZ254-256-232300-
/O.CAN.KILM.SC.Y.0030.000000T0000Z-120423T2200Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
559 PM EDT MON APR 23 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE THIS EVENING.

$$

AMZ250-252-240400-
/O.EXT.KILM.SC.Y.0030.000000T0000Z-120424T0400Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
559 PM EDT MON APR 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
RJD
862 
WHUS72 KILM 240247
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1047 PM EDT MON APR 23 2012

AMZ250-252-240400-
/O.CAN.KILM.SC.Y.0030.000000T0000Z-120424T0400Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1047 PM EDT MON APR 23 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.

SMALL CRAFT SHOULD EXERCISE CAUTION INTO THE OVERNIGHT HOURS.

$$
RJD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 10:40 PM EDT, 3 hours 38 minutes earlier.

Area forecast discussion, Apr 20, 10:40 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1040 PM EDT FRI APR 20 2012

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON SATURDAY AS A
STRONG LOW PRESSURE SYSTEM DEVELOPS OVER THE NORTHERN GULF OF
MEXICO. THIS LOW WILL MOVE UP THE SOUTHEAST ATLANTIC COAST FROM
SATURDAY NIGHT INTO SUNDAY...BRINGING MUCH NEEDED RAIN FOR THE
EASTERN CAROLINAS. UNSEASONABLY COOL HIGH PRESSURE WILL BUILD IN
FROM THE WEST THROUGH THE MIDDLE OF NEXT WEEK...WITH DRY WEATHER AND
BELOW NORMAL TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 1030 PM FRIDAY...SCATTERED SC AND AC THIS EVENING WILL GIVE
WAY TO A BROKEN TO OVERCAST LOW LEVEL STRATUS CLOUD DECK DURING THE
PREDAWN HRS OF SAT. LIGHT SOUTHEAST TO SOUTH LOW LEVEL WINDS...LESS
THAN 5 MPH...WILL ADVECT HIGHER DEWPOINTS ACROSS THE FA OVERNIGHT.
VARIOUS MODEL MOS GUIDANCE FOR LOCATIONS ACROSS THE FA SUGGESTS AN
INCREASED POTENTIAL FOR PATCHY/AREAS OF FOG TO AFFECT THE FA AFTER
MIDNIGHT. TONITES LOWS TWEAKED UP BY A DEGREE OR 2 BASED ON LATEST
SFC TEMP/DEWPT TRENDS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
AS OF 2:45 PM FRIDAY...UNSETTLED WEATHER ACCOMPANIED BY MUCH NEEDED
RAINFALL ON TAP FOR THIS WEEKEND. UNSEASONABLY DEEP UPPER TROUGHING
OVER EASTERN CONUS WILL CHARACTERIZE THE SHORT TERM. CYCLOGENESIS
WILL TAKE PLACE AT THE SURFACE AND ALOFT AT THE BASE OF THE TROUGH
OVER THE NORTHERN GULF OF MEXICO ON SATURDAY. GFS AND ECMWF TRACK
THE SYSTEM RIGHT ALONG THE SOUTHEAST COAST OR JUST INLAND ON
SUNDAY.  MODEL SOUNDINGS SHOW DEEPEST MOISTURE AND STRONGEST LIFT
SUNDAY MORNING...WHERE I HAVE INTRODUCED 100 POPS. CONSIDERING P/W
VALUES IN THE INCH AND A HALF RANGE AND STRONG DYNAMICS THINK HEAVY
RAIN ACCOMPANIED BY STORM TOTAL QPF VALUES IN THE INCH RANGE NOT
UNREASONABLE...WITH THE POSSIBILITY OF GOING MUCH HIGHER. EXTENSIVE
CLOUD COVER AND RAINFALL ON SUNDAY WILL LEAD TO A SUBSTANTIAL DAY TO
DAY TEMPERATURE DIFFERENCE...WITH HIGHS OF AROUND 80 ON
SATURDAY...AND IN THE UPPER 60S MOST PLACES ON SUNDAY. COLD
ADVECTION WILL SET UP IN EARNEST OVERNIGHT SUNDAY AS SURFACE SYSTEM
PULLS AWAY RAPIDLY TO THE NORTHEAST...WITH LOWS DROPPING INTO THE
MID AND UPPER 40S.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 2:45 PM FRIDAY...EMPHASIS FOR THE EXTENDED NOW SHIFTS FROM
POPS THE PREVIOUS FEW DAYS TO MORNING LOWS TUESDAY AND WEDNESDAY
AS COLD AIR ADVECTION IN THE WAKE OF THE SYSTEM ENSUES.

FORTUNATELY THE AXIS OF THE COLD AIR...IF YOU FOLLOW THE
OPERATIONAL GFS...WHICH IS ONE OF THE COLDEST... MOVES ACROSS
EARLY TUESDAY WITH 850MB TEMPERATURES SLIGHTLY BELOW FREEZING.
WITH THE MID LEVEL AND SURFACE LOW MEANDERING ACROSS THE GREAT
LAKES...THE BOUNDARY LAYER SHOULD REMAIN WELL MIXED. THIS SHOULD
PRECLUDE ANY TEMPERATURES IN THE 30S. AIR MASS MODIFICATION SHOULD
DO THE TRICK BY WEDNESDAY MORNING AND HAVE ADJUSTED LOWS TO THE
MIDDLE 40S. WEDNESDAY AND THURSDAY QUICKLY WARM TO THE 70S AND 80S
RESPECTIVELY AS A MORE WESTERLY/DOWNSLOPE FLOW DEVELOPS.

THE ONLY OTHER SYSTEM ON THE HORIZON IS A WEAK FRONT LATE THURSDAY
INTO THE NEW DAY FRIDAY PASSING WITH ONLY A WIND SHIFT AS A MID
LEVEL OMEGA PATTERN SHOWS SIGNS OF DEVELOPING.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 00Z...TAF SITES HAVE FINALLY CLEARED OUT THIS EVENING AND VFR
CONDITIONS CAN BE EXPECTED UNTIL 06 UTC. LOW LEVEL MOISTURE...CLEAR
SKIES AND LIGHT WINDS WILL PROVIDE A GOOD ENVIRONMENT FOR FOG
FORMATION MAINLY AFTER 06 UTC. LIFR CONDITIONS ARE EXPECTED AT KFLO
WITH IFR POSSIBLE AT KLBT...KCRE AND KMYR.  KILM WILL BE A BIT
TRICKIER AS RESIDUAL MOISTURE ON THE SURFACE IS MISSING FROM LACK OF
SIGNIFICANT RAINFALL. SO AT THIS TIME WILL ONLY INTRODUCE MVFR AT
THIS SITE.

EXTENDED OUTLOOK...NUMEROUS SHOWERS/TEMPO IFR POSSIBLE
SUNDAY...MAINLY NEAR THE COAST. VFR MONDAY THROUGH WEDNESDAY WITH
ISOLATED SHOWERS MONDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 PM EDT FRIDAY...SURFACE RIDGING FROM HIGH PRESSURE
CENTERED WELL OFF THE NC COAST WILL RESULT IN A LIGHT SOUTHEAST
THROUGH SOUTHWEST WIND ACROSS THE ILM WATERS. THE PLACEMENT OF THE
SFC RIDGING INDICATES S-SW WINDS NORTH PORTIONS...SE-S ACROSS THE
SOUTHERN PORTIONS. SIG. SEAS WILL REMAIN 2 TO 3 FT WITH A DOMINATE 6
TO 8 SECOND PERIOD.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 2:45 PM FRIDAY...VERY DANGEROUS BOATING CONDITIONS COULD
DEVELOP OVER THE WEEKEND AS A POWERFUL SYSTEM MOVES NORTHEAST
ALONG THE EASTERN SEABOARD. SMALL CRAFT ADVISORY
CONDITIONS...ALONG WITH EXTENSIVE AND HEAVY RAINFALL...ARE LIKELY
TO DEVELOP ON SUNDAY. WILL LIKELY BE ISSUING ADVISORIES FOR THIS
EVENT ONCE TIMING OF EVENT ONSET BECOMES A LITTLE MORE CLEAR.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 2:45 PM FRIDAY...EXPECT A RUGGED COUPLE OF DAYS FOR THE
MARINE COMMUNITY MONDAY AND TUESDAY AS A STRONG WEST TO OCCASIONAL
NORTHWEST FLOW PREVAILS. THIS AS A POTENT SYSTEM MEANDERS AROUND
THE GREAT LAKES WITH AT LEAST ONE POTENT SHORTWAVE RIDING THE
NORTHWEST MID LEVEL FLOW MOVING ACROSS EARLY TUESDAY. DO NOT
EXPECT A SMALL CRAFT ADVISORY BUT A SCEC HEADLINE IS NOT OUT OF
THE QUESTION. WIND SPEEDS OF 15-20 KNOTS CAN BE EXPECTED MONDAY
AND MOST OF THE DAY TUESDAY. TUESDAY MORNING WINDS WILL BE CLOSER
TO 20 KNOTS AS THE AFOREMENTIONED SHORTWAVE MOVES ACROSS. WINDS
WILL DECREASE LATER TUESDAY INTO WEDNESDAY AS THE SYSTEM PULLS
AWAY. FORTUNATELY WITH THE FETCH THE HIGHER SEAS WILL REMAIN
OFFSHORE.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...REK/CRM
NEAR TERM...DCH
SHORT TERM...REK
LONG TERM...SHK
AVIATION...DRH
Hazardous weather outlook, Apr 20, 5:16 AM EDT, 21 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
516 AM EDT FRI APR 20 2012

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-210930-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
516 AM EDT FRI APR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG TO POTENTIALLY SEVERE THUNDERSTORMS SATURDAY INTO SUNDAY
COULD BRING GUSTY WINDS TO THE AREA.

LOW TEMPERATURES MONDAY NIGHT COULD DIP INTO THE 30S AWAY FROM THE
COAST...WITH FROST POSSIBLE. WE ARE WELL INTO THE GROWING SEASON
AND MANY PLANTS COULD BE DAMAGED IF FROST OCCURS.

LOW RELATIVE HUMIDITY AND GUSTY WEST WINDS MONDAY AND TUESDAY
COULD POSE AN ELEVATED WILDFIRE RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-210930-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
516 AM EDT FRI APR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG WINDS AND LARGE SEAS COULD REACH SMALL CRAFT ADVISORY
THRESHOLDS SATURDAY INTO SUNDAY. STRONG TO SEVERE THUNDERSTORMS COULD
ALSO BRING GUSTY WINDS DURING THE SAME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

9

In the hours before

Special weather statement, Apr 21, 1:23 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
123 AM EDT SAT APR 21 2012

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-211200-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
123 AM EDT SAT APR 21 2012

...PACTHY DENSE FOG EARLY THIS MORNING...

PARTIALLY CLEAR SKIES COMBINED WITH HUMID AIR AND LIGHT WINDS
WAS RESULTING IN PATCHY DENSE FOG ACROSS THE REGION THIS MORNING.

VISIBILITIES MAY BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES
IN SOME LOCATIONS. PATCHES OF DENSE FOG WILL LIKELY LINGER INTO
SUNRISE...BURNING OFF AN HOUR OR TWO THEREAFTER.

USE LOW BEAM HEADLIGHTS WHEN ENCOUNTERING THICK FOG. GIVE YOURSELF
PLENTY BRAKING DISTANCE TO OBJECTS WHICH MAY APPEAR SUDDENLY IN
FRONT OF YOU.

COLBY
Special weather statement, Apr 21, 1:24 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT...COR
NATIONAL WEATHER SERVICE WILMINGTON NC
124 AM EDT SAT APR 21 2012

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-211200-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
124 AM EDT SAT APR 21 2012

...PATCHY DENSE FOG EARLY THIS MORNING...

PARTIALLY CLEAR SKIES COMBINED WITH HUMID AIR AND LIGHT WINDS
WAS RESULTING IN PATCHY DENSE FOG ACROSS THE REGION THIS MORNING.

VISIBILITIES MAY BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES
IN SOME LOCATIONS. PATCHES OF DENSE FOG WILL LIKELY LINGER INTO
SUNRISE...BURNING OFF AN HOUR OR TWO THEREAFTER.

USE LOW BEAM HEADLIGHTS WHEN ENCOUNTERING THICK FOG. GIVE YOURSELF
PLENTY BRAKING DISTANCE TO OBJECTS WHICH MAY APPEAR SUDDENLY IN
FRONT OF YOU.

COLBY

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 5:18 AM EDTDense Fog AdvisoryILMDarlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more3 hr
Apr 21, 12:52 PM EDTSpecial Weather StatementILMGeorgetown23 min
Apr 21, 1:23 PM EDTSpecial Weather StatementILMGeorgetown52 min
Apr 21, 1:37 PM EDTSpecial Weather StatementILMHorry38 min
Apr 21, 2:01 PM EDTSevere Thunderstorm WarningILMHorry, Marion44 min
Apr 21, 2:39 PM EDTSpecial Weather StatementILMDillon51 min
Apr 21, 2:43 PM EDTSpecial Weather StatementILMGeorgetown62 min
Apr 21, 2:56 PM EDTSpecial Marine WarningILM49 min
Apr 21, 3:47 PM EDTSpecial Marine WarningILM58 min

Nearby

Small Craft Advisories in South Carolina, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.